Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 14, 2003, 2:05 PM CDT for Polk County, Scott County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 2:05 PM CDT (19:05 UTC)
- Expired
- Jun 14, 2003, 4:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 141906 FFWLIT ARC113-127-142100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 205 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 400 PM CDT * AS OF 200 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT MORE THAN 2 INCHES OF RAIN HAD FALLEN JUST NORTHWEST OF Y CITY. A BAND OF HEAVY RAIN EXTENDED FROM JUST SOUTH OF WALDRON TO NEAR ACORN. THIS AREA OF HEAVY RAIN WAS MOVING LITTLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS AND LOW-WATER BRIDGES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3504 9395 3468 9394 3453 9437 3473 9445 $$ 28
1 follow-up statement
000 WGUS74 KLZK 142017 FFSLIT ARC113-127-142100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT SAT JUN 14 2003 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 400 PM CDT FOR SCOTT AND POLK COUNTIES... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPER WEATHER RADAR INDICATED THE HEAVIEST RAIN FALLING FROM 10 MILES NORTHEAST OF WALDRON TO 5 MILES EAST OF WALDRON...AND JUST EAST AND SOUTHEAST OF Y CITY. THESE STORMS WERE MOVING LITTLE AND ARE STILL CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN IN ONE HOUR. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS AND LOW-WATER BRIDGES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. $$ 28
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:01 AM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 3:01 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 301 AM CDT SAT JUN 14 2003 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... LATEST SURFACE ANALYSIS PLACES COLD FRONT OVER THE NORTHERN PORTION OF THE FORECAST AREA...ROUGHLY FROM KARG...EXTENDING SOUTHWEST TO JUST SOUTH OF KFSM. THIS BOUNDARY WILL PRESENT QUITE A CHALLENGE IN THE SHORT TERM...SPECIFICALLY WITH REGARDS TO POPS AND AMOUNT OF PRECIP. TEMPERATURES WILL ALSO DEPEND ON AMOUNT OF CLOUD COVER. BOUNDARY WILL SINK SLOWLY SOUTHWARD TODAY...AND WILL INTERACT WITH SEVERAL UPPER LEVEL IMPULSES TO PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT TODAY AND TONIGHT. STUCK WITH LIKELY POPS ACROSS THE SOUTH FOR TOMORROW AS SURFACE LOW WILL DEVELOP ALONG THE BOUNDARY IN NORTHEAST TEXAS. UPPER LOW WILL DROP TO THE SOUTHEAST AND THE SYSTEMS WILL BE NEARLY IN PHASE WITH EACH OTHER. SHORT TERM MODELS AGREE IN ONE ASPECT...WOBBLING THE SYSTEM AROUND THE ARKLATEX AREA FOR SEVERAL DAYS. ONLY VERY SLIGHT DIFFERENCES WITH RESPECT TO THE POSITION OF THE SYSTEMS...THOUGH I DO THINK THE CANADIAN SOLUTION IS A LITTLE QUICK TAKING THEM EAST BY TUESDAY. BOTTOM LINE IS WEAK FLOW ALOFT WILL NOT ALLOW THE SYSTEMS OR THE ASSOCIATED BOUNDARY TO MOVE VERY MUCH...WITH THE FRONT MEANDERING OVER SOUTHERN ARKANSAS/ NORTHERN LOUISIANA THROUGH MID WEEK. SIGNIFICANT DIFFERENCES ARISE WITH REGARDS TO MODEL QPFS THIS CYCLE. GFS IS A BIT AGGRESSIVE...AND PER QPFERD IS HAVING SOME FEEDBACK PROBLEMS. AM CONCERNED ABOUT THE POTENTIAL FOR FLASH FLOODING MAINLY IN MY SOUTHERN COUNTIES...ESPECIALLY ON SUNDAY AND SUNDAY NIGHT. AS MENTIONED LAST NIGHT...WITH FIVE TO TEN INCHES OF RAIN IN SOME SPOTS OVER THE LAST SEVERAL DAYS...ANY ADDITIONAL PROLONGED RAINFALL WILL ONLY ADD TO THE PROBLEMS. ALSO...SEVERAL RIVERS IN CENTRAL AND SOUTHERN ARKANSAS ARE IN FLOOD...AND MORE FLOODING COULD OCCUR AS A RESULT OF THE EXPECTED PRECIP. AT THIS POINT...WILL CONTINUE TO MENTION THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. SUCCEEDING SHIFTS WILL NEED TO MONITOR THE SITUATION FOR A POTENTIAL FLASH FLOOD WATCH MAINLY SOUTH OF A MENA TO DEWITT LINE. AS FAR AS ANY POTENTIAL FOR SEVERE WEATHER...WHILE ISOLATED STORMS COULD BE STRONG...INSTABILITY PARAMETERS ARE RATHER MARGINAL. SPC ONLY HAS FORECAST AREA IN THE GENERAL OUTLOOK FOR DAYS ONE AND TWO... AND LOOKING AT THE LATEST DATA...AM IN AGREEMENT WITH THEM. GUIDANCE NUMBERS ARE FAIRLY REASONABLE WITH THE 00Z RUN. FOR THE MOST PART...USED A BLEND OF THE MAV AND MET NUMBERS. .LONG TERM....TUESDAY THROUGH FRIDAY... KEPT POPS IN THE CHANCE CATEGORY THROUGH MUCH OF THE EXTENDED AS THE SYSTEM WILL NOT BE IN ANY BIG HURRY TO MOVE OUT OF THE AREA. LIGHT AT THE END OF THE TUNNEL DOES APPEAR BY DAY 7...AS EXTENDED RANGE MODELS SHOW HIGH PRESSURE PUSHING INTO THE FORECAST AREA. FCSTID = 57 HRO 83 63 82 65 / 20 20 30 20 LIT 87 67 86 67 / 30 30 50 30 HOT 85 68 85 67 / 40 40 60 40 PBF 86 67 86 68 / 40 40 60 40 .LZK...NONE.
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 9 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE BRIEF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 32 min |
| Jun 14, 4:01 PM CDT | Flash Flood Warning | LZK | Logan | 119 min |
| Jun 14, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Jun 14, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.